Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


If it ain't broke...
Jun 25, 2005

Greetings! I've been on Crixivan (Indinavir) since before it came on the market, plus first AZT and later plus Combivir instead. My CD4s were never less than 385 and they've been over 1200 throughout the decade I've been undetectable. Needless to say, my wonderful doc and I are thrilled. Still, I've been increasingly bothered by the side effects of Crix and fear I'm pre-diabetic, for instance. So the doc's recommending Sustiva (plus Combivir) which is supposed to be less toxic and be easier to take - which sounds good but it's not a step I'd take lightly after such success with Crix. Besides adherence to the drug regimen was never a big problem. So...my question is what are the trade-offs? In short, is there any reason I should _not_ take the plunge and switch? Much appreciate the second opinion!

Response from Dr. Pierone

Hello and thanks for posting. It is great to hear about the great long-term response to Crixivan. The reason to switch a regimen (other than virologic failure) is actual or potential toxicity. It sounds like you are having side effects and so changing Crixivan to Sustiva is a good idea. The potential downside is that you may get side effects from Sustiva that preclude its use. It is common for Sustiva to produce vivid dreams, sleep disturbance, dizziness, and a dopey feeling. These side effects typically recede within the first few weeks after starting. Good luck!



Previous
I been approached about taking meds.
Next
How soon should I expect side effects?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement